|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
Fortunately, it does not sound like you have PC.
Do you have a good doctor helping you for your back pain? Are you going to physical therapy and doing your exercises? Are you taking anti-inflammatory medicines? Are you taking neuropathic pain medicines like neurontin or cymbalta? I bet it is the opiods that are giving you constipation (morphine class of medicines)... are you sure you need them? You should only be taking them if you have already been doing PT and your exercises religiously and have failed treatment with anti-inflammatories and neuropathic pain meds.
If you have constipation, that worries me as it means your doctor is not carefully advising you. Any good doctor knows that if you are on opioids you need to be on medicines to prevent constipation. It is not hard to prevent, but you must be pro-active. Miralax is a favorite. Talk to your doctors and consider starting Miralax - it's over the counter so you can buy it now. It is the favorite of doctors for people on opiods. You start with once a day. If it isn't enough, you can increase to twice a day.
Sometimes simple things like a cold pack or a heating pad or topical creams with anti-inflammatories or lidocaine can help. If your doctor hasn't already talked with you about all of these they aren't a very good back pain doctor.
Hope your scan goes well.
Reply to this message | Return to Main Message List